Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Had thyroid condition. Felt like heart skipped. Have cholesterol. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Hello, I am 44 yrs old and have had a tyroid condition for 16 years, I take 100mg pill a day. 4 days ago I felt my heart skipped a few beats like 100 times during the day, 2 days ago like 20 times during the day and yesterday like 15 times; Today its been like normal; only one time so far. I also have 5 to 1 cholesterol.
Posted Thu, 26 Sep 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Jorge Brenes-Salazar 11 minutes later
Brief Answer:
Holter monitor

Detailed Answer:

Thanks for your query. In patients with thyroid problems, arrrhythmias are not uncommon and given the frequent symptoms, these should be ruled out. Given again how frequent these are for you, then a Holter monitor for 24 hours should be good enough to sort this out. Nevertheless, to bring some peace of mind to you, the most common cause of "skipped" or abnormal beats are premature beats, which tend to be completely benign in nature and require no treatment if not excessive. The Holter would also sort that out.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor